Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 11, 2020, 6:05 PM CDT for Fulton County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2020, 6:05 PM CDT (23:05 UTC)
- Expired
- Apr 11, 2020, 6:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fulton County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
669 WUUS53 KILX 112305 SVRILX ILC057-112330- /O.NEW.KILX.SV.W.0025.200411T2305Z-200411T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Lincoln IL 605 PM CDT Sat Apr 11 2020 The National Weather Service in Lincoln has issued a * Severe Thunderstorm Warning for... Northwestern Fulton County in west central Illinois... * Until 630 PM CDT. * At 605 PM CDT, a severe thunderstorm was located near Prairie City, or 11 miles northeast of Macomb, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Avon, Fairview, London Mills, Ellisville and Fiatt. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4070 9044 4071 9018 4050 9015 4053 9044 TIME...MOT...LOC 2305Z 263DEG 37KT 4061 9054 HAIL...1.00IN WIND...<50MPH $$ 37
2 follow-up statements
414 WWUS53 KILX 112319 SVSILX Severe Weather Statement National Weather Service Lincoln IL 619 PM CDT Sat Apr 11 2020 ILC057-112330- /O.CON.KILX.SV.W.0025.000000T0000Z-200411T2330Z/ Fulton- 619 PM CDT Sat Apr 11 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR NORTHWESTERN FULTON COUNTY... At 619 PM CDT, a severe thunderstorm was located near Avon, or 16 miles west of Canton, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Fairview, Ellisville and Fiatt. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4069 9042 4071 9018 4050 9015 4056 9043 TIME...MOT...LOC 2319Z 263DEG 37KT 4063 9035 HAIL...1.00IN WIND...<50MPH $$ 37
866
WWUS53 KILX 112324
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
624 PM CDT Sat Apr 11 2020
ILC057-112333-
/O.EXP.KILX.SV.W.0025.000000T0000Z-200411T2330Z/
Fulton-
624 PM CDT Sat Apr 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FULTON COUNTY
WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4069 9042 4071 9018 4050 9015 4056 9043
TIME...MOT...LOC 2323Z 263DEG 37KT 4063 9032
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:36 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Apr 11, 2:36 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 236 PM CDT Sat Apr 11 2020 .SYNOPSIS... Issued at 236 PM CDT Sat Apr 11 2020 Low pressure developing over the Plains, will bring unsettled weather to the area for tonight through Sunday night. Periods of showers and thunderstorms are expected. A few strong storms are possible Sunday evening. Windy and much colder weather will follow a cold frontal passage on Sunday night. && .SHORT TERM...(Tonight through Monday) ISSUED AT 236 PM CDT Sat Apr 11 2020 Latest upper air analysis and water vapor imagery indicated a cutoff low over southern AZ, with a shortwave trof entering the northern Rockies. At the surface, 1001 mb low pressure was analyzed over north central KS with a developing warm front northeast into central IA. Complex forecast over the next 24-36 hours as the northern and southern stream waves phase over the Midwest, resulting in low pressure rapidly strengthening as it lifts northeast into the Great Lakes. Uncertainty remains in how quickly the systems phase and low pressure track. For tonight have confined highest pops to the northern CWA which will be in closest vicinity to a developing inverted trof and frontogenesis, which will extend northeast from low pressure organizing over the Plains, to the southern Great Lakes. Farther south, cannot rule out isolated/passing shower or storm in broad warm advection/southwest flow aloft. Lapse rates are steep enough for isolated thunderstorms. For Sunday, 12z models are in general agreement of low pressure deepening as it tracks northeast towards the southern Great Lakes. For much of the day we look to be between areas of better forcing well to our northwest and south, so shower and thunderstorm coverage may be on the low side. But with broad warm/moist advection ongoing and the approach of the surface and upper systems providing broad scale lift, will keep chance pops through the day. Better coverage of showers/storms and potential for a few strong storms exists late afternoon/evening with the approach and passage of the strong cold front. Low instability on the order of 300-500 J/kg CAPE and 30-40 kt bulk shear suggest low end damaging wind gusts and small hail possible. SPC Day2 update maintains marginal risk south of a Rushville to Bloomington line with the better severe setup well south of our CWA. Slight risk clips our far southeast CWA south of I-70 which CAMs suggest could be impacted by the northern edge of a more organized convective line. Rains will quickly shift east after the strong cold frontal passage Sunday night, followed by a quick temperature drop on very strong northwest winds. Low pressure rapidly deepens as it shifts farther northeast into Monday morning with a sharp pressure gradient shifting overhead. The combination of the tight gradient, strong cold advection, and rapid pressure rises through much of Monday will see northwest wind gusts at 40-45 mph and possibly higher. This will likely result in the eventual need for a wind advisory late Sunday night through much of Monday and if phasing results in a deeper low we could be close to High Wind Warning criteria (58+ mph gusts). && .LONG TERM...(Tuesday through Saturday) ISSUED AT 236 PM CDT Sat Apr 11 2020 An anomalously deep upper level trof affecting the eastern half of the country will dominate the remainder of the forecast. Strong northwest flow aloft forces 850 mb temps below zero through at least Friday, resulting in highs 15-20 degrees below normal, or mainly mid 40s Monday through Thursday. We expect widespread sub- freezing temperatures Tuesday, Wednesday, and Thursday morning, with hard freezes likely over about the northern third of the area early Tuesday and Wednesday. Where the growing season has started (currently as far north as I-72/Danville) this will require freeze warnings. Some temperature moderation is shown for Friday and Saturday as the upper trof begins to lift out, but readings will stay several degrees below normal. As far as precip goes, 12z model suite shows several waves rotating through the base of the trof Wednesday through Saturday. With low confidence on timing, low chance pops dominate this time period. Thermal profiles support snow or a rain/snow mix during the night and early mornings when the boundary layer is cold enough allow snow to reach the surface. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1214 PM CDT Sat Apr 11 2020 South winds gusting up to 25 kt will be common this afternoon. Gusts should subside with sunset, but sustained south winds will remain at 10-15 kt through Sunday morning. A period of low level wind shear is possible for SPI/DEC/CMI from 06-12z tonight, as the low level jet increases. High clouds affecting the area this afternoon will lower through tonight as a low pressure system develops over the Plains and a warm front sets up to the north, but should remain at VFR levels overnight. A stronger surge of low level moisture on Sunday morning will cause ceilings to drop to MVFR and IFR levels. While rain showers are possible anytime from late this afternoon through Sunday morning, with weak forcing in the area coverage should be limited, so have primarily VCSH in the TAFs. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...25 SHORT TERM...25 LONG TERM...25 AVIATION...25
Hazardous weather outlook, Apr 11, 3:12 PM CDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 312 PM CDT Sat Apr 11 2020 ILZ027>031-036-037-122015- Fulton-Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 312 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A few thunderstorms are possible Sunday afternoon and Sunday evening. These are not expected to be severe at this time. A period of strong northwest winds is expected Sunday night and Monday. Some gusts could exceed 40 mph. Temperatures are expected to fall below freezing again Monday night, Tuesday night, and Wednesday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ038-040>057-061>063-066>068-071>073-122015- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Mason- McLean-Menard-Morgan-Moultrie-Piatt-Richland-Sangamon-Schuyler- Scott-Shelby-Vermilion- 312 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Thunderstorms are possible Sunday afternoon and Sunday evening. There is a low risk that some of these storms could be severe with damaging winds and hail the main severe weather threat. A period of strong northwest winds is expected Sunday night and Monday. Some gusts could exceed 40 mph. Temperatures are expected to fall below freezing again Monday night, Tuesday night, and Wednesday night. This may damage sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. 25
In the hours before
Special weather statement, Apr 11, 5:57 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
557 PM CDT Sat Apr 11 2020
ILZ027-036-112330-
Knox-Fulton-
557 PM CDT Sat Apr 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON AND
SOUTHWESTERN KNOX COUNTIES UNTIL 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Good Hope, or 9 miles north of Macomb, moving east at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Cuba, Avon, Fairview, London Mills, St. Augustine, Ellisville and
Fiatt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4053 9044 4075 9044 4079 9013 4049 9011
4051 9045
TIME...MOT...LOC 2257Z 263DEG 37KT 4061 9064
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 5:57 PM CDT | Special Weather Statement | ILX | Fulton | 33 min |
| Apr 11, 6:22 PM CDT | Special Weather Statement | ILX | Schuyler | 23 min |
| Apr 11, 6:45 PM CDT | Special Weather Statement | ILX | Morgan, Scott | 30 min |
| Apr 11, 6:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon, Scott | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.